MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC THIN WALLED PEDIATRIC FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC THIN WALLED PEDIATRIC FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30109
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient, who was on a pedimag, had suction events on the evening on (b)(6) 2023.No alarms were triggered.Log files were submitted for review and captured a low flow event showing a drop to 0 liters per minute (lpm), associated with a loss of flow signal.The event was muted or cleared within 5 seconds.The flow dropped to approximately 1.0 lpm (lowest value recorded was 0.9 lpm.) this did not result in an alarm because the alarm threshold was set to 0.5 lpm at the time.There was another low flow showing 0 lpm, again associated with a loss of flow signal.This alarm was also muted/cleared.Again, there was another low flow showing 0 lpm, again associated with a loss of flow signal, which was also muted/cleared.Related manufacturer reference number: 3003306248-2024-00442, 3003306248-2024-00439, 3003306248-2024-00441.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
D2b: device product code corrected.H5/h8: usage corrected.Manufacturer¿s investigation conclusion: the reported event of flow-related alarms was confirmed via the provided log file.The log file contained data spanning approximately 8 days ((b)(6) 2024 per timestamp).The system was operating around the set speed on the reported event date of (b)(6) 2024.A few f2: flow signal interrupted alarms were intermittently observed throughout the data, temporarily displaying the patient¿s flow value as 0 lpm.These alarms were muted and cleared within a few seconds of activation, restoring the patient¿s flow values to expected values.Although it was unable to be conclusively determined from the log file alone, these alarms could have correlated to the reported suction events.No other notable events were observed.The centrimag flow probe (serial number unknown) was not returned for analysis.Questions regarding the flow probe and the event were asked multiple times and no responses were received.The root cause of the reported event was unable to be conclusively determined through this analysis.The centrimag flow probe¿s serial number was not provided.The 2nd generation centrimag system operating manual section 4 "warnings and precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 12.1-"appendix i ¿ console alarms and alerts" contains a list of console alarms and alerts, including flow-related alarms, as well as appropriate operator response to these events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
EM-TEC THIN WALLED PEDIATRIC FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18915429
Report Number3003306248-2024-00440
Device Sequence Number3568944
Product Code QNR
UDI-Device Identifier07640135140115
UDI-Public07640135140115
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown